advertisement
Question
Posted by: Sanet | 2012-04-04

Adult acne after peel

I am 36 yrs old and went for my first Neostrata 20% chemical peel about 8 months ago. 6 weeks later I went again but with a booster. Went for another 2 after that. Right after that I started getting a breakout of very sore, hard acne like pimples on my lower chin and jaw area which will get yellow after a while and of course I will squeeze them, just to find a new one appearing the next day. It never went away and I had beautiful skin through my twenties up until now? I went back on to the contraceptive, Yaz, to try cure it, but it has been 3 months now and still not better. I''m at my wits end and trying everything from apple cider vinegar to Retin-A''s acne cream. Could the chemical peel have triggered this or is is just a hormonal thing?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Sanet, thank you for the question and my apologies for the delay with my response but I was away attending an overseas congress.

In my opinion, it is unlikely that the NeoStrata peels and booster caused the severe acne breakouts especially considering that you had a total of four peels before seeing any acne lesions.
We have had some patients that have developed mild breakouts after their first peel and these typically have disappeared with repeated use of the peel. I cannot say with complete certainty that it is not the NeoStrata peel but your best approach would be to consult a dermatologist who can examine your skin, go through your history and advise you on the best way forward.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: anti-ageing expert | 2012-04-17

Hi Sanet, thank you for the question and my apologies for the delay with my response but I was away attending an overseas congress.

In my opinion, it is unlikely that the NeoStrata peels and booster caused the severe acne breakouts especially considering that you had a total of four peels before seeing any acne lesions.
We have had some patients that have developed mild breakouts after their first peel and these typically have disappeared with repeated use of the peel. I cannot say with complete certainty that it is not the NeoStrata peel but your best approach would be to consult a dermatologist who can examine your skin, go through your history and advise you on the best way forward.

Reply to anti-ageing expert
Posted by: Lianne | 2012-04-10

Hi Sanet. I don''t know the answer about the chemical peels and hopefully the Derm cab give you feedback, I do know that a very good product to use for Adult acne is the Eucerin line - the green range.

Reply to Lianne

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement